Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 77, NWS Springfield, MO

August 23, 2017Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Aug 23, 2017, 9:18 AM CDT for Vernon County, Missouri. It took effect at Aug 23, 2017, 10:34 AM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Aug 23, 2017, 9:18 AM CDT (14:18 UTC)
In effect from
Aug 23, 2017, 10:34 AM CDT
Expired
Aug 24, 2017, 8:12 PM CDT
In force
34 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 20.32 ft at Aug 23, 2017, 10:00 PM CDT.

actionminormoderate102008/2308/2408/2508/26
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

113 
WGUS43 KSGF 231418
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
918 AM CDT Wed Aug 23 2017

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Marmaton River near Nevada affecting Vernon County.
   
.Recent heavy rainfall will cause river levels to rise above flood
stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-240218-
/O.NEW.KSGF.FL.W.0077.170823T1534Z-170825T0112Z/
/NVDM7.1.ER.170823T1534Z.170823T1800Z.170824T0112Z.NO/
918 AM CDT Wed Aug 23 2017

For the Marmaton River near Nevada.    ...For the Marmaton River near
Nevada...
* At  8:45 AM Wednesday The stage was 19.9 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by late this 
  morning and continue to rise to near 20.2 feet by this afternoon. 
  The river will fall below flood stage by this evening.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20  19.9 Wed 09 AM  18.9  12.1   5.8


&&

LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
 

$$

Frye
4 follow-up statements
543 
WGUS83 KSGF 232052
FLSSGF
Flood Statement
National Weather Service Springfield MO
352 PM CDT Wed Aug 23 2017

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-241152-
/O.EXT.KSGF.FL.W.0077.000000T0000Z-170825T0430Z/
/NVDM7.1.ER.170823T1520Z.170824T0000Z.170824T0430Z.NO/
352 PM CDT Wed Aug 23 2017

...For the Marmaton River near Nevada...
* At  3:45 PM Wednesday The stage was 20.2 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.3 feet by this
  evening.  The river will fall below flood stage tonight.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20  20.2 Wed 04 PM  19.4  13.1   6.5


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

MOC013-217-241152-
/O.EXT.KSGF.FL.W.0075.170824T0900Z-170829T0318Z/
/SCZM7.1.ER.170824T0900Z.170826T1800Z.170828T0318Z.NO/
352 PM CDT Wed Aug 23 2017

...For the Osage River near Schell City...
* At  3:45 PM Wednesday The stage was 28.0 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 31.8 feet by Saturday early afternoon.  The river will
  fall below flood stage by Sunday before midnight.
* Impact...At 32.0 feet...Flood waters impact all of the low lying 
  areas in the Schell Osage Conservation Area as well as several 
  county roads west of Schell City.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Osage River Basin
  Schell City      30  28.0 Wed 04 PM  30.4  31.4  31.7


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
502 
WGUS83 KSGF 240114
FLSSGF
Flood Statement
National Weather Service Springfield MO
814 PM CDT Wed Aug 23 2017

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-241614-
/O.EXT.KSGF.FL.W.0077.000000T0000Z-170825T1200Z/
/NVDM7.1.ER.170823T1520Z.170823T2330Z.170824T1200Z.NO/
814 PM CDT Wed Aug 23 2017

...For the Marmaton River near Nevada...
* At  7:45 PM Wednesday The stage was 20.3 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20  20.3 Wed 08 PM  20.2   13.3   6.6


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

MOC013-217-241613-
/O.EXT.KSGF.FL.W.0075.170824T1800Z-170829T0150Z/
/SCZM7.1.ER.170824T1800Z.170826T0600Z.170828T0150Z.NO/
814 PM CDT Wed Aug 23 2017

...For the Osage River near Schell City...
* At  7:45 PM Wednesday The stage was 28.5 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 31.3 feet by early Saturday morning.  The 
  river will fall below flood stage by Sunday evening.
* Impact...At 31.5 feet...The main road of the Schell Osage 
  Conservation Area floods west of the conservation office. The north
  campground main road of the Schell Osage Conservation area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Osage River Basin
  Schell City      30  28.5 Wed 08 PM  29.5  31.0  31.3


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
973 
WGUS83 KSGF 241338
FLSSGF
Flood Statement
National Weather Service Springfield MO
838 AM CDT Thu Aug 24 2017



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
   
.Heavy rainfall earlier this week caused river levels to rise to near
or above flood stage. Details on river trends for each site are
included below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-250438-
/O.EXT.KSGF.FL.W.0077.000000T0000Z-170825T1800Z/
/NVDM7.1.ER.170823T1520Z.170824T0715Z.170824T1800Z.NO/
838 AM CDT Thu Aug 24 2017

...For the Marmaton River near Nevada...
* At  7:45 AM Thursday The stage was 20.1 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river has crested and will fall below flood stage by 
  this afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Marmaton River Basin
  Nevada           20  20.1 Thu 08 AM  17.6   9.0   4.9


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

MOC013-217-250437-
/O.EXT.KSGF.FL.W.0075.170824T2100Z-170828T1500Z/
/SCZM7.1.ER.170824T2100Z.170826T1200Z.170827T1500Z.NO/
838 AM CDT Thu Aug 24 2017

...For the Osage River near Schell City...
* At  7:45 AM Thursday The stage was 29.6 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and 
  continue to rise to near 30.8 feet by Saturday morning.  The river 
  will fall below flood stage by late Sunday morning.
* Impact...At 31.5 feet...The main road of the Schell Osage 
  Conservation Area floods west of the conservation office. The north
  campground main road of the Schell Osage Conservation area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Osage River Basin
  Schell City      30  29.6 Thu 08 AM  30.4  30.8  30.4


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
104 
WGUS83 KSGF 241757
FLSSGF
Flood Statement
National Weather Service Springfield MO
1257 PM CDT Thu Aug 24 2017



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County
  
 ...The Flood Warning continues for the following rivers in 
Missouri...

  Osage River near Schell City affecting Bates and Vernon Counties 
   
.Heavy rainfall earlier this week caused river levels to 
rise above flood stage. River levels have fallen below flood stage on
the Marmaton near Nevada but continue to rise along the Osage River
near Schell City. Details are included below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC013-217-250857-
/O.CON.KSGF.FL.W.0075.170824T2100Z-170828T1500Z/
/SCZM7.1.ER.170824T2100Z.170826T1200Z.170827T1500Z.NO/
1257 PM CDT Thu Aug 24 2017

...For the The Osage River near Schell City...
* At 12:45 PM Thursday The stage was 29.9 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and 
  continue to rise to near 30.8 feet by Saturday morning.  The river 
  will fall below flood stage by late Sunday morning.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of 
  Schell City.  County roads west and north of Route M become 
  flooded. The Four River Conservation Area 10 miles west of Schell 
  City floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Osage River Basin
  Schell City      30  29.9 Thu 01 PM  30.4  30.8  30.4


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$

MOC217-241827-
/O.CAN.KSGF.FL.W.0077.000000T0000Z-170825T1800Z/
/NVDM7.1.ER.170823T1520Z.170824T0715Z.170824T1630Z.NO/
1257 PM CDT Thu Aug 24 2017

The Flood Warning has been cancelled for 
...The Marmaton River near Nevada...
* At 12:45 PM Thursday The stage was 19.9 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will continue to fall to 17.6 feet by tomorrow
  morning.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Marmaton River Basin
  Nevada           20  19.9 Thu 01 PM  17.6   9.0   4.9


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 23, 6:11 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 23, 6:11 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
611 AM CDT Wed Aug 23 2017

.SHORT TERM...(Today and tonight)
Issued at 205 AM CDT Wed Aug 23 2017

Surface high pressure will build southward into the region today
and tonight allowing a considerably cooler and drier airmass to
overspread the Ozarks and Osage Plains. Highs today will only
reach the upper 70s to lower 80s while tonight's lows fall into
the middle and upper 50s. Would not be surprised to see some of
the valleys in the eastern Ozarks fall to around 50 degrees
tonight.

.LONG TERM...(Thursday through Tuesday)
Issued at 205 AM CDT Wed Aug 23 2017

The pleasant weather conditions especially considering it is late
August will persist through the remainder of the work week and
into the weekend. Highs on a daily basis will generally climb to
around 80 degrees.

Cannot rule out a slight chance for showers late in the weekend
as a weakening front pushes southward but expect generally dry
weather through at least the weekend.

Will be watching a tropical system that will move likely move onto
the Texas coast late this week. The eventual track remains
uncertain but appears this system and associated moisture will
stay south of our area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 557 AM CDT Wed Aug 23 2017

Pilots can expect VFR conditions at area terminals today and
tonight. The exception may be some lingering stratus in the
Branson terminal area early this morning. Otherwise surface high
pressure will build into the region providing quiet weather
conditions.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Aug 23, 2:29 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
229 AM CDT Wed Aug 23 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240730-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
229 AM CDT Wed Aug 23 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

 A few thunderstorms will be possible by late in the weekend and
 early next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.